Alert archive / Kansas / Winter Storm Warnings in 2006

Winter Storm Warning 4, NWS Goodland, KS

December 30, 20067 counties in Kansas; Red Willow County, Nebraska

NWS Goodland, KS issued this winter storm warning at Dec 30, 2006, 8:45 PM CST for 7 counties in Kansas; Red Willow County, Nebraska. It was in force for 7 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 30, 2006, 8:45 PM CST (02:45 UTC)
Expired
Dec 31, 2006, 4:11 AM CST
In force
7 hr
Issued by
NWS Goodland, KS

Counties Decatur County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Thomas County, KS, Wallace County, KS, Red Willow County, NE

The radar

The Goodland radar (KGLD), 80 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 30, 9:58 PM CSTHEAVY SNOW 26Sharon Springs, KS1 INCH PER HOUR SNOWFALL RATE CONTINUES
Dec 30, 10:09 PM CSTHEAVY SNOW 14Colby, KS1-2 INCH PER HOUR RATES WITH 6 INCHES OF NEW SNOW SINCE 3 PM
Dec 30, 10:56 PM CSTHEAVY SNOW 14Oberlin, KS6-8 INCHES OF NEW SNOW SINCE 7 PM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.8 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2006-12-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2006-12-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
913 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KGLD 310245
WSWGLD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
745 PM MST SAT DEC 30 2006

COZ090-091-310345-
/O.CAN.KGLD.WW.Y.0002.000000T0000Z-061231T1200Z/
YUMA-KIT CARSON-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON
745 PM MST SAT DEC 30 2006

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

SNOWFALL HAS ENDED ACROSS THE AREA. ADDITIONALLY...WINDS HAVE
SUBSIDED INTO THE 10 TO 20 MPH RANGE...LOWERING THE THREAT FOR
BLOWING SNOW. 

$$

KSZ002>004-014-015-027-028-NEZ081-310700-
/O.UPG.KGLD.WW.Y.0002.000000T0000Z-061231T1200Z/
/O.NEW.KGLD.WS.W.0004.061231T0245Z-061231T1200Z/
RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-WALLACE-LOGAN-RED WILLOW-
INCLUDING THE CITIES OF...ATWOOD...OBERLIN...NORTON...COLBY...
HOXIE...SHARON SPRINGS...OAKLEY...MCCOOK
745 PM MST SAT DEC 30 2006 /845 PM CST SAT DEC 30 2006/

...WINTER STORM WARNING IN EFFECT UNTIL 5 AM MST /6 AM CST/
SUNDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT UNTIL 5 AM MST /6 AM CST/
SUNDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. 

A BAND OF MODERATE TO HEAVY SNOW CONTINUES TO PRODUCE HOURLY
SNOWFALL RATES OF ONE TO TWO INCHES FROM MCCOOK NEBRASKA SOUTHWEST
THROUGH OBERLIN AND ATWOOD KANSAS TO COLBY...RUSSELL SPRINGS AND
SHARON SPRINGS KANSAS. VISIBILITIES WITHIN THE BAND OF HEAVIEST
SNOW WILL DROP BELOW ONE MILE. 

NORTHWEST WINDS OF 15 TO 25 MPH WILL ALSO CREATE AREAS OF BLOWING
AND DRIFTING SNOW. THE BAND OF SNOW IS NOT EXPECTED TO MOVE MUCH
OVER THE NEXT 3 TO 5 HOURS.

A WINTER STORM WARNING MEANS THAT SIGNIFICANT AMOUNTS OF SNOW...
SLEET...OR ICE ARE NOW OCCURRING OR ARE IMMINENT. TRAVEL WILL
BECOME VERY HAZARDOUS OR IMPOSSIBLE. CHECK THE LATEST WEATHER
FORECAST BEFORE VENTURING OUTSIDE.

$$

COZ092-KSZ001-013-016-029-041-042-NEZ079-080-310700-
/O.CON.KGLD.WW.Y.0002.000000T0000Z-061231T1200Z/
CHEYENNE CO-CHEYENNE KS-SHERMAN-GRAHAM-GOVE-GREELEY-WICHITA-DUNDY-
HITCHCOCK-
INCLUDING THE CITIES OF...CHEYENNE WELLS...ST. FRANCIS...
GOODLAND...HILL CITY...QUINTER...TRIBUNE...LEOTI...BENKELMAN...
TRENTON
745 PM MST SAT DEC 30 2006 /845 PM CST SAT DEC 30 2006/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST /6 AM
CST/ SUNDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST /6 AM
CST/ SUNDAY. 

ADDITIONAL SNOWFALL OF 1 TO 5 INCHES WILL EXIST GENERALLY EAST OF
A LINE EXTENDING FROM MCCOOK NEBRASKA SOUTHWEST THROUGH OBERLIN
AND ATWOOD KANSAS TO COLBY...RUSSELL SPRINGS AND SHARON SPRINGS
KANSAS.

NORTH WINDS OF 15 TO 25 MPH WILL PRODUCE AREAS OF BLOWING AND
DRIFTING SNOW.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION
WHILE DRIVING.

$$

DDT
2 follow-up statements
000 
WWUS43 KGLD 310545
WSWGLD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1045 PM MST SAT DEC 30 2006

COZ092-KSZ001-NEZ079-310645-
/O.CAN.KGLD.WW.Y.0002.000000T0000Z-061231T1200Z/
CHEYENNE CO-CHEYENNE KS-DUNDY-
INCLUDING THE CITIES OF...CHEYENNE WELLS...ST. FRANCIS...
BENKELMAN
1045 PM MST SAT DEC 30 2006 /1145 PM CST SAT DEC 30 2006/

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

SNOWFALL HAS ENDED ACROSS THE AREA. ADDITIONALLY...WINDS HAVE
SUBSIDED INTO THE 10 TO 20 MPH RANGE...LOWERING THE THREAT FOR
BLOWING SNOW. 

$$

KSZ002>004-014-015-027-028-NEZ081-310930-
/O.CON.KGLD.WS.W.0004.000000T0000Z-061231T1200Z/
RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-WALLACE-LOGAN-RED WILLOW-
INCLUDING THE CITIES OF...ATWOOD...OBERLIN...NORTON...COLBY...
HOXIE...SHARON SPRINGS...OAKLEY...MCCOOK
1045 PM MST SAT DEC 30 2006 /1145 PM CST SAT DEC 30 2006/

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST /6 AM
CST/ SUNDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST /6 AM
CST/ SUNDAY. 

A BAND OF MODERATE TO HEAVY SNOW CONTINUES TO PRODUCE HOURLY
SNOWFALL RATES OF ONE TO TWO INCHES FROM MCCOOK NEBRASKA
SOUTHWEST THROUGH CEDAR BLUFFS AND OBERLIN TO LOCATIONS INCLUDING
COLBY AND SHARON SPRINGS KANSAS. VISIBILITIES WITHIN THE BAND OF
HEAVIEST SNOW WILL DROP BELOW ONE MILE.

NORTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS ARE ALSO COMMON
WITHIN THE BAND OF SNOW...PRODUCING WIDESPREAD BLOWING AND
DRIFTING SNOW. THE BAND OF SNOW IS NOT EXPECTED TO MOVE MUCH OVER
THE NEXT SEVERAL HOURS. 

A WINTER STORM WARNING MEANS THAT SIGNIFICANT AMOUNTS OF SNOW...
SLEET...OR ICE ARE NOW OCCURRING OR ARE IMMINENT. TRAVEL IS VERY
HAZARDOUS OR IMPOSSIBLE. CHECK THE LATEST WEATHER FORECAST BEFORE
VENTURING OUTSIDE. 

$$

KSZ013-016-029-041-042-NEZ080-310930-
/O.CON.KGLD.WW.Y.0002.000000T0000Z-061231T1200Z/
SHERMAN-GRAHAM-GOVE-GREELEY-WICHITA-HITCHCOCK-
INCLUDING THE CITIES OF...GOODLAND...HILL CITY...QUINTER...
TRIBUNE...LEOTI...TRENTON
1045 PM MST SAT DEC 30 2006 /1145 PM CST SAT DEC 30 2006/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST /6 AM
CST/ SUNDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST /6 AM
CST/ SUNDAY. 

ADDITIONAL SNOWFALL OF 1 TO 5 INCHES WILL EXIST GENERALLY EAST OF
A LINE EXTENDING FROM MCCOOK NEBRASKA SOUTHWEST THROUGH CEDAR
BLUFFS AND OBERLIN TO LOCATIONS INCLUDING COLBY...SHARON SPRINGS
AND TRIBUNE KANSAS. THIS IS EXPECTED TO FALL DURING THE EARLY
MORNING HOURS OF SUNDAY. 

NORTH WINDS OF 15 TO 25 MPH WILL PRODUCE AREAS OF BLOWING AND
DRIFTING SNOW.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION
WHILE DRIVING.

$$

DDT
000 
WWUS43 KGLD 311011
WSWGLD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
311 AM MST SUN DEC 31 2006

KSZ002>004-014-015-027-028-NEZ081-311115-
/O.CAN.KGLD.WS.W.0004.000000T0000Z-061231T1200Z/
RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-WALLACE-LOGAN-RED WILLOW-
INCLUDING THE CITIES OF...ATWOOD...OBERLIN...NORTON...COLBY...
HOXIE...SHARON SPRINGS...OAKLEY...MCCOOK
311 AM MST SUN DEC 31 2006 /411 AM CST SUN DEC 31 2006/

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WINTER
STORM WARNING. 

NORTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS WILL PRODUCE
AREAS OF BLOWING SNOW THROUGH THE DAY. THERE WILL ALSO BE SOME
LIGHT SNOW EAST OF A LINE FROM MCCOOK NEBRASKA TO RUSSELL SPRINGS 
KANSAS...BUT ADDITIONAL ACCUMULATIONS WILL ONLY BE ONE OR TWO
INCHES. VISIBILITIES WILL BE REDUCED TO ONE MILE IN THE HEAVIER
SNOW. SNOW WILL END BY 10 AM CST.

$$

KSZ013-016-029-041-042-NEZ080-311115-
/O.CAN.KGLD.WW.Y.0002.000000T0000Z-061231T1200Z/
SHERMAN-GRAHAM-GOVE-GREELEY-WICHITA-HITCHCOCK-
INCLUDING THE CITIES OF...GOODLAND...HILL CITY...QUINTER...
TRIBUNE...LEOTI...TRENTON
311 AM MST SUN DEC 31 2006 /411 AM CST SUN DEC 31 2006/

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

NORTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS WILL PRODUCE
AREAS OF BLOWING SNOW THROUGH THE DAY. THERE WILL ALSO BE SOME
LIGHT SNOW EAST OF A LINE FROM MCCOOK NEBRASKA TO RUSSELL SPRINGS 
KANSAS...BUT ADDITIONAL ACCUMULATIONS WILL ONLY BE ONE OR TWO
INCHES. VISIBILITIES WILL BE REDUCED TO ONE MILE IN THE HEAVIER
SNOW. SNOW WILL END BY 10 AM CST. 

$$

MENTZER

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this winter storm warning went out at Dec 30, 3:12 PM CST, 5 hours 33 minutes earlier.

Area forecast discussion, Dec 30, 3:12 PM CST, 5 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
212 PM MST SAT DEC 30 2006

SHORT TERM... (TONIGHT - TUESDAY)
UPPER LOW WILL FINALLY MAKE ITS MOVE AND EJECT OUT OF THE TEXAS
PANHANDLE AND ACROSS OKLAHOMA TONIGHT AND FINALLY MOVE EAST OF THE
AREA ON SUNDAY. FORECAST DILEMMA WILL BE ADDITIONAL SNOWFALL AMOUNTS
ON BACKSIDE OF THE SYSTEM. MODELS IN GOOD AGREEMENT SHOWING A WELL
DEFINED TROWAL FEATURE TAKING ON A NORTH TO SOUTH ORIENTATION THIS
AFTERNOON AND SWEEPING EAST ACROSS THE CWA TONIGHT. LARGE SCALE
FORCING AS INDICATED BY Q-VECTORS ALSO SHOW INCREASING SYNOPTIC
SCALE LIFT ACROSS THE CWA BETWEEN 18Z TODAY AND 06Z TONIGHT.
FINALLY...700MB FRONTOGENESIS ALSO SUPPORTIVE OF LIFT. MOISTURE AND
THERMAL PROFILES SHOW SUFFICIENT MOISTURE FOR PRECIPITATION WITH NO
SIGN OF MID LEVEL DRY SLOTTING. A SHALLOW WARM LAYER MAY CAUSE SOME
PARTIAL MELTING/FREEZING DRIZZLE THIS AFTERNOON...BUT FORECAST
SOUNDINGS SHOW THAT LAYER WILL COOL BELOW FREEZING BY 0Z AND MIXED
PRECIPITATION SHOULD CHANGE OVER TO ALL SNOW. FINALLY...IN THE FAR
SOUTHEAST COUNTIES WHERE LITTLE IF ANY SNOW HAS FALLEN THUS
FAR...THE TRANSITION TO SNOW WILL OCCUR THIS EVENING...WITH ALL SNOW
AFTER 06Z. BASED QPF/SNOW AMOUNTS THIS EVENING ON AFTERNOON RADAR
TRENDS...WHICH SHOW THE BAND OF SNOW BEGINNING TO PIVOT NORTHWEST
INTO THE CWA. IT WILL BE REAL INTERESTING TO SEE HOW FAR WEST IT
GETS...BEFORE GRADUALLY DIMINISHING AFTER 06Z. THUS PAINTED SOME
HEALTHY SNOW AMOUNTS ALONG AND EAST OF A MCCOOK TO COLBY TO RUSSELL
SPRINGS LINE...TAPERING DOWN TO THE WEST. WINTER WEATHER ADVISORY
SHOULD COVER ADDITIONAL SNOW TONIGHT...THOUGH IT WILL BE VERY CLOSE
TO WARNING CRITERIA UNDER THE BAND...AND WILL HAVE TO BE MONITORED
SHOULD THINGS GET OUT OF HAND.

.LONG TERM... (WEDNESDAY - SATURDAY)
THE NEXT SOUTHERN STREAM SHORTWAVE...THE THIRD IN AS MANY
WEEKS...WILL BE SETTLING INTO THE DESERT SOUTHWEST EARLY IN THE
WEEK. AT THIS POINT THE LATEST RUNS OF THE GFS AND ECMWF SUGGEST IT
WILL TRANSLATE INTO AN OPEN WAVE AS IT EJECTS ACROSS THE SOUTHERN
PLAINS MIDWEEK. THE ECMWF HAS BACKED OFF ON THE CLOSED LOW SOLUTION
WHICH HAD PREVIOUSLY PLACED IT OVER WESTERN KANSAS. AS LONG AS THOSE
TRENDS CONTINUE IT SHOULD NOT BRING ANY ADDITIONAL PRECIPIATION TO
THE AREA. LARGE NORTHERN STREAM TROUGH THEN FORECAST TO DIG INTO THE
PACIFIC NORTHWEST AND THE NORTHERN ROCKIES BY THE END OF THE PERIOD.
A LITTLE TOO EARLY TO SAY IF IT WILL BRING ANOTHER ROUND OF
SNOW...BUT IT CERTAINLY WILL BRING COOLER TEMPERATURES.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WINTER WEATHER ADVISORY FROM 5 PM MST /6 PM CST/ THIS AFTERNOON
     TO 5 AM MST /6 AM CST/ SUNDAY FOR KSZ001-KSZ002-KSZ003-
     KSZ004-KSZ013-KSZ014-KSZ015-KSZ016-KSZ027-KSZ028-KSZ029-
     KSZ041-KSZ042.

     BLIZZARD WARNING UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON FOR
     KSZ001-KSZ013-KSZ027.

     WINTER STORM WARNING UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON
     FOR KSZ002-KSZ003-KSZ004-KSZ014-KSZ015-KSZ016-KSZ028-KSZ029-
     KSZ041-KSZ042.

NE...WINTER WEATHER ADVISORY FROM 5 PM MST /6 PM CST/ THIS AFTERNOON
     TO 5 AM MST /6 AM CST/ SUNDAY FOR NEZ079-NEZ080-NEZ081.

     BLIZZARD WARNING UNTIL 5 PM MST THIS AFTERNOON FOR NEZ079.

     WINTER STORM WARNING UNTIL 6 PM CST THIS AFTERNOON FOR NEZ080-
     NEZ081.

CO...WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 5 AM MST
     SUNDAY FOR COZ090-COZ091-COZ092.

     BLIZZARD WARNING UNTIL 5 PM MST THIS AFTERNOON FOR COZ090-COZ091-
     COZ092.

&&
Hazardous weather outlook, Dec 30, 5:57 AM CST, 14 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
457 AM MST SAT DEC 30 2006

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-311200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
457 AM MST SAT DEC 30 2006 /557 AM CST SAT DEC 30 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

A VARIETY OF WINTER WEATHER WARNINGS AND ADVISORIES ARE IN EFFECT
TODAY AND TONIGHT. THIS INCLUDES A BLIZZARD WARNING FOR EASTERN
COLORADO AND THE ADJACENT COUNTIES OF KANSAS AND NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

BLIZZARD CONDITIONS WILL CONTINUE TODAY WEST OF KANSAS HIGHWAY 27.
A WINTER STORM WARNING IS IN EFFECT ELSEWHERE IN THE TRI-STATE
AREA. AN ADDITIONAL FOUR TO EIGHT INCHES OF SNOW WILL OCCUR
THROUGH TONIGHT BRINGING THE STORM TOTAL ACCUMULATION OF 18 TO 24
INCHES. NORTH WINDS OF 25 TO 40 MPH WILL PRODUCE WIDESPREAD
BLOWING SNOW AND BLIZZARD CONDITIONS...MAINLY WEST OF KANSAS
HIGHWAY 27. A MIXTURE OF SNOW AND FREEZING RAIN WILL OCCUR ACROSS
GRAHAM...SHERIDAN...AND GOVE COUNTIES IN KANSAS. MANY ROADS WILL BE
CLOSED TODAY. DO NOT TRAVEL UNLESS IT IS AN EMERGENCY.

SNOW WILL DECREASE TONIGHT...BUT WINDS WILL CONTINUE TO PRODUCE
BLOWING SNOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT NEEDED TODAY...BUT REPORTS OF SNOW
ACCUMULATION ARE APPRECIATED.

MENTZER

In the hours before

Local storm report, Dec 30, 7:04 PM CST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GOODLAND KS
604 PM MST SAT DEC 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0559 PM     HEAVY SNOW       TRIBUNE                 38.47N 101.75W
12/30/2006  E18.0 INCH       GREELEY            KS   LAW ENFORCEMENT

            SNOW DRIFTS TO 6 FEET

&&

MWM
Local storm report, Dec 30, 7:09 PM CST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
609 PM MST SAT DEC 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0559 PM     ICE STORM        3 W GRAINFIELD          39.11N 100.53W
12/30/2006                   GOVE               KS   LAW ENFORCEMENT

            ESTIMATED 80 POWER POLES DOWN ACROSS GOVE COUNTY.

&&

MWM
Local storm report, Dec 30, 7:13 PM CST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
613 PM MST SAT DEC 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0559 PM     HEAVY SNOW       OAKLEY                  39.13N 100.85W
12/30/2006  E9.0 INCH        LOGAN              KS   LAW ENFORCEMENT

            DRIFTS UP TO 2 FEET IN TOWN

&&

MWM
Local storm report, Dec 30, 7:40 PM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
640 PM MST SAT DEC 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 PM     ICE STORM        9 NNW HILL CITY         39.49N 99.91W
12/30/2006                   GRAHAM             KS   LAW ENFORCEMENT

            NUMEROUS TREE LIMBS AND POWER LINES DOWN ACROSS THE
            COUNTY WITH WIDESPREAD POWER OUTAGES. 49 POWER POLES DOWN
            NORTHWEST OF THE HILL CITY AREA. ESTIMATED 2-3 DAYS
            BEFORE POWER IS RESTORED. ICE ACCUMULATION GREATER THAN
            1/2 INCH

&&

MWM
Local storm report, Dec 30, 7:56 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
656 PM MST SAT DEC 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0656 PM     ICE STORM        HOXIE                   39.36N 100.44W
12/30/2006                   SHERIDAN           KS   LAW ENFORCEMENT

            3 INCH MIX OF FREEZING RAIN/SLEET AND SNOW FOLLOWED BY 7
            INCHES OF SNOW

&&

MWM
Local storm report, Dec 30, 7:58 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
658 PM MST SAT DEC 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0656 PM     HEAVY SNOW       SELDEN                  39.54N 100.57W
12/30/2006  E11.0 INCH       SHERIDAN           KS   TRAINED SPOTTER

            2 INCHES OF FREEZING RAIN/SLEET AND SNOW FOLLOWED BY
            10-12 INCHES OF SNOW

&&

MWM

Nearby

Winter Storm Warnings in Kansas, 2006Winter Storm Warnings in Nebraska, 2006Every winter storm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.